Louisiana, 2005

Tornado in Louisiana, June 9, 2005

June 9, 2005 · NWS LIX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$180,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 9, 2:30 AM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 9, 2:30 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 AM CDT THU JUN 9 2005

.DISCUSSION...OVERALL PATTERN REMAINS FAIRLY STAGNANT THIS MORNING.
WEAK TROUGH PATTERN ALOFT CONTINUES TO PREVAIL OVER THE REGION AS
SUBTLE DISTURBANCES TRAVERSE WEST TO EAST. HIGH PRESSURE ALSO
CONTINUES TO PREVAIL AT THE SURFACE ALLOWING FOR WARM AND HUMID
CONDITIONS TO PERSIST. DEVELOPING LAKE AND SEA BREEZE BOUNDARIES
LATER TODAY SHOULD AGAIN PROVIDE THE FOCUS FOR MORE SCATTERED
SHOWERS AND THUNDERSTORMS FOR THE CWA/PWA. HEAVY RAINS WITH THE
POTENTIAL FOR SOME MINOR FLOODING WILL ALSO REMAIN A THREAT. THIS
PATTERN SHOULD HOLD FOR ONE MORE DAY BEFORE THE GULF COAST REGION
POTENTIALLY COMES UNDER THE INFLUENCE OF T.D. ONE.

WHILE T.D. ONE REMAINS A VERY BROAD LOW AND POORLY DEFINED...THE
MAJORITY OF THE MODELS CONTINUE TO DEVELOP THIS SYSTEM AS IT MOVES
INTO THE GULF OF MEXICO. THE LATEST NHC TRACK NOW MOVES THE SYSTEM
INLAND NEAR THE MS/AL BORDER SATURDAY NIGHT. GIVEN THE UNCERTAINTY
THAT STILL EXISTS WITH THE ACTUAL TRACK...WILL KEEP RAIN CHANCES
FAIRLY HIGH SATURDAY AFTERNOON AND INTO SUNDAY MAINLY ACROSS THE
SOUTHERN AND EASTERN ZONES. HOWEVER...IF THE BULK OF THE FORECAST
AREA DOES FALL UNDER THE BACKSIDE INFLUENCE OF THE SYSTEM...ACTUAL
RAIN CHANCES MAY RUN LESS.

PAST SUNDAY...WEAK HIGH PRESSURE RETURNS TO THE GULF COAST AS THE
REMNANTS OF T.D. ONE TRACK UP THE LOWER MISSISSIPPI VALLEY. A SUBTLE
RIDGE PATTERN ALSO BEGINS TO DEVELOP OUT WEST AS WEAK NORTHWEST FLOW
ALOFT DEVELOPS ACROSS THE AREA. RAIN CHANCES SHOULD RETURN BACK
TOWARD NORMAL LEVELS WITH WARM AND HUMID CONDITIONS EXPECTED.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  89  69  89  69  /  50  20  50  30
BTR  90  71  90  71  /  50  20  50  30
MSY  90  75  90  75  /  50  20  50  30
GPT  89  73  87  73  /  50  20  50  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

09
Hazardous weather outlook, Jun 9, 5:15 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 AM CDT THU JUN 9 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091600-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
615 AM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA LATER
TODAY. IN ADDITION TO FREQUENT LIGHTNING...A FEW OF THESE STORMS
WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS OF RAIN...GUSTY WINDS
AND SMALL HAIL. PERIODS OF HEAVY RAINFALL MAY ALSO CAUSE PONDING ON
ROADS AND LOW LYING AREAS. HOWEVER...ORGANIZED SEVERE THUNDERSTORMS
ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN MONDAY THROUGH
WEDNESDAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED
SATURDAY AND EARLY SUNDAY...ESPECIALLY OVER THE MISSISSIPPI COAST
AND THE COASTAL SECTIONS OF SOUTHEAST LOUISIANA. ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED THROUGH THE PERIOD ALTHOUGH A FEW
STORMS MAY BRIEFLY REACH SEVERE LEVELS.

.MARINE HAZARDS...WINDS AND SEAS ARE EXPECTED TO INCREASE BEGINNING
FRIDAY. SMALL CRAFT ADVISORY CONDITIONS MAY THEN DEVELOP BY FRIDAY
NIGHT AS TROPICAL STORM ARLENE ENTERS THE GULF OF MEXICO AND MOVES
NORTHWARD. STRONG WINDS AND BUILDING SEAS ASSOCIATED WITH THIS
SYSTEM MAY IMPACT THE COASTAL WATERS THROUGH EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Iberville

When
June 9, 5:33 AM CST to 5:38 AM CST
Where
Iberville County, 7 mi ESE of St Gabriel
Rating
F1
Path length
0.2 mi
Path width
30 yd
Property damage
$180,000
Reported by
EMERGENCY MANAGER
Coordinates
30.217, -90.983

A tornado briefly touched down causing minor damage at a correctional facility, severely damaging and moving a wood frame house eight feet off its foundation, and knocking down a tree.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyThe tornado archive for Louisiana, 2005Warnings in Louisiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460410.